Wyoming, 2015Winter Weather in Wyoming, December 16 to 17, 2015
December 16 to 17, 2015 · NWS CYS · 7 events in 2 counties and zones
Periods of moderate snow combined with gusty westerly winds of 30 to 40 mph created poor visibilities and considerable blowing snow over the Snowy and Sierra Madre mountains and adjacent foothills. Snow totals ranged from two to ten inches.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Periods of moderate snow combined with gusty westerly winds of 30 to 40 mph created poor visibilities and considerable blowing snow over the Snowy and Sierra Madre mountains and adjacent foothills. Snow totals ranged from two to ten inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 16, 11:44 AM MST, 16 minutes earlier.
Area forecast discussion, Dec 16, 11:44 AM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1144 AM MST WED DEC 16 2015
.UPDATE...
ISSUED AT 1144 AM MST WED DEC 16 2015
GUSTY WINDS WILL CONTINUE TO PLAGUE MUCH OF THE REGION WITH
BLOWING SNOW A CONCERN IN SOME AREAS. THE WINTER WEATHER ADVISORY
FOR BLOWING SNOW WILL REMAIN EFFECT FOR THE WIND PRONE AREAS NEAR
ARLINGTON AND THE SOUTHERN LARAMIE RANGE BETWEEN VEDAUWOO AND
CHEYENNE AS GUSTS 35 TO 45 MPH COULD REDUCE VISIBILITIES TO ONE
QUARTER MILE AT TIMES. DRIFTING OF SNOW IS A MAJOR CONCERN ALONG
ROADWAYS IN THIS AREA AS WELL...AND TRAVEL WILL BE QUITE
HAZARDOUS. BLOWING SNOW WILL BE A BIT MORE PATCHY IN COVERAGE
ELSEWHERE. PLEASE BE SURE TO CHECK WITH WYDOT PRIOR TO VENTURING
OUT FOR ROAD CONDITIONS AND POSSIBLE ROAD CLOSURES.
ALSO...ISSUED A WINTER WEATHER ADVISORY FOR THE SIERRA AND SNOWY
RANGE MOUNTAINS TONIGHT AS THE CLIPPER SYSTEM MOVING OVERHEAD
TONIGHT SHOULD PRODUCE ROUGHLY 4-8" OF SNOW FOR THESE LOCATIONS.
LIGHT SNOW WILL ALSO OCCUR ACROSS LOWER ELEVATIONS OF SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE BUT TOTALS WILL BE
LESS. LOOKING AT 1-3 INCHES IN THE HIGH VALLEYS OUT
WEST...ESPECIALLY CARBON COUNTY...WITH A TRACE UP TO AROUND AND
INCH ACROSS THE PLAINS.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 557 AM MST WED DEC 16 2015
SEVERAL WEATHER CONCERNS THROUGH FRIDAY. THE FIRST CONCERN IS
BLOWING SNOW IN THE NORTHERN SNOWY RANGE FOOTHILLS WHICH INCLUDES
ARLINGTON ALONG INTERSTATE 80...AND ALSO IN THE SOUTHERN LARAMIE
RANGE NEAR VEDAUWOO. WEBCAMS SHOWING REDUCED VISIBILITIES AS WINDS
ARE GUSTING 40 TO 50 MPH AT THIS TIME. WITH WELL OVER A FOOT OF
SNOW ON THE GROUND AT ARLINGTON...BLOWING SNOW SHOULD CONTINUE
THROUGH MUCH OF TODAY. A BLOWING SNOW ADVISORY IS IN EFFECT UNTIL
4 PM MST FOR THE NORTHERN SNOWY RANGE FOOTHILLS AND THE SOUTHERN
LARAMIE RANGE AND NEARBY FOOTHILLS. FORTUNATELY OVER TIME THE
SNOW WILL BECOME COMPACTED OR SCOURED AWAY SUCH THAT VISIBILITIES
WILL IMPROVE DESPITE GUSTY WINDS.
ELSEWHERE ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE THE
BLOWING SNOW THREAT IS MUCH LESS A WORRY. WHILE LOCALIZED BLOWING
SNOW MAY REDUCE VISIBILITIES AT TIMES...WIDESPREAD BLOWING SNOW
AND LOW VISIBILITIES IS NOT EXPECTED. SOME DRIFTING OF SNOW WILL
LIKELY OCCUR UNTIL WINDS DIE DOWN THIS EVENING. CURRENTLY ALL
OBSERVATIONS SITES ARE REPORTING 6 MILES OR GREATER VISIBILITIES
WITH THE EXCEPTION OF CHADRON WHERE THE VISIBILITY IS CURRENTLY 3
MILES.
WINDS WILL DECREASE TONIGHT AHEAD OF A FAST MOVING NORTHWEST FLOW
DISTURBANCE. THIS DISTURBANCE WILL BRING A QUICK SHOT OF LIGHT
SNOW TO MUCH OF SOUTHEAST WYOMING AND POTENTIAL INTO THE NEBRASKA
PANHANDLE. MAINLY LOOKING AT A DUSTING TO UPWARDS OF AN INCH OF
SNOW OUTSIDE OF THE MOUNTAINS. MAY NEED A WINTER WEATHER ADVISORY
FOR THE SNOWY AND SIERRA MADRE RANGES AS A QUICK 4 TO 8 INCHES OF
SNOW IS A GOOD BET.
THE THREAT FOR STRONG WINDS WILL RAMP UP BY LATE THURSDAY
AFTERNOON AND ESPECIALLY THURSDAY NIGHT INTO FRIDAY AFTERNOON. A
STRONG GRADIENT WILL DEVELOP PRODUCING 50 TO 60 KNOT WINDS AS LOW
AS 750 MB. IT IS VERY LIKELY SOME OF THESE WINDS WILL REACH THE
SURFACE ACROSS THE WIND PRONE PORTIONS OF SOUTHEAST WYOMING.
CONSIDERING GROUND SNOW COVERAGE IN PLACES LIKE BORDEAUX...THE
SUMMIT...AND ARLINGTON...BLOWING SNOW MAY ONCE AGAIN BECOME A
PROBLEM...NOT TO MENTION SOME ROADS MAY STILL BE SLIPPERY TO SNOW
COVERED. TRAVEL MAY BECOME DIFFICULT DUE TO THIS STRONG
WINDS...SLIPPERY ROADS...AND LOW VISIBILITIES. THE STRONG WINDS
VERY WELL MAY SPREAD INTO THE PLAINS...SUCH AS INTO CHEYENNE.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 452 AM MST WED DEC 16 2015
THE 850MB CAG-CPR GRADIENT WILL DECREASE TO AROUND 45-50 MTRS BY FRI
NIGHT AND INTO SAT AS THE FLOW ALOFT BECOMES MORE SOUTHWESTERLY.
WHILE IT WILL STILL BE WINDY IN THE WIND PRONE AREAS...THE THREAT OF
HIGH WINDS WILL BE LESS COMPARED TO FRI. SAT WILL BE THE WARMEST
DAY IN THE EXTENDED PERIOD AS 700MB TEMPS RISE TO AROUND 0C.
PROGRESSIVE SHORTWAVE WILL PASS OVERHEAD ON SUN WITH A FROPA DURING
THE MORNING. THERE WILL BE A QUICK CHANCE OF SNOW SHOWERS ACROSS
THE SIERRA MADRE/SNOWY RANGES THROUGH MIDDAY. ZONAL FLOW ALOFT WILL
CONTINUE THROUGH EARLY NEXT WEEK. SUN NIGHT COULD BE ANOTHER PERIOD
OF STRONG WINDS ACROSS THE WIND PRONE AREAS WITH THE LLVL GRADIENT
INCREASING TO AROUND 65 MTRS. CHANCES FOR OROGRAPHIC SNOWS WILL BE
BETTER ON MON AND TUES OVER THE MTNS AS A STRONG UPPER JET AND
PLENTIFUL PACIFIC MOISTURE GETS DIRECTED AT WYOMING/COLORADO. AFTER
A WARM SAT...TEMPS WILL BE AROUND NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1016 AM MST WED DEC 16 2015
VFR EXPECTED FOR ALL TERMINALS INTO THIS EVENING THEN MVFR/IFR CIGS
AND VSBYS EXPECTED TO DEVELOP OVER MAINLY THE SE WY TERMINALS LATER
THIS EVENING ALONG WITH SOME SNOW SHOWERS IN ASSOCIATION WITH THE
APPROACH OF THE NEXT DISTURBANCE.
&&
.FIRE WEATHER...
ISSUED AT 452 AM MST WED DEC 16 2015
BREEZY TO WINDY ACROSS THE FORECAST AREA TODAY. CHANCES FOR SNOW WILL
IN AND NEAR THE SNOWY AND SIERRA MADRE RANGES WHERE A FEW INCHES
OF SNOW IS POSSIBLE THROUGH TODAY. A FAST MOVING WEAK WEATHER
DISTURBANCE WILL MOVE OVER THE AREA LATE TONIGHT AND EARLY TOMORROW
WHICH COULD PRODUCE A QUICK INCH OR TWO OF SNOW OVER SOUTHEAST
WYOMING. BECOMING WINDY THURSDAY NIGHT AND FRIDAY...ESPECIALLY OVER
SOUTHEAST WYOMING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 8 AM MST THURSDAY FOR WYZ112-114.
WINTER WEATHER ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR WYZ110-
116-117.
NE...NONE.
&&
UPDATE...RJM
SHORT TERM...SML
LONG TERM...ZF
AVIATION...RE
FIRE WEATHER...SMLHazardous weather outlook, Dec 16, 5:09 AM MST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MST WED DEC 16 2015
WYZ101>119-171215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
509 AM MST WED DEC 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WEST WIND GUSTS TO 45 MPH AND AREAS OF BLOWING SNOW WILL BE
POSSIBLE THROUGH THE AFTERNOON IN THE ARLINGTON AREA AND SOUTHERN
LARAMIE RANGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
VERY STRONG WINDS WILL BE POSSIBLE OVER THE WIND PRONE AREAS OF
SOUTHEAST WYOMING ON THURSDAY NIGHT INTO FRIDAY. THIS COULD
CREATE AREAS OF BLOWING SNOW WITH THE RECENT SNOWFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ002-003-019>021-054-055-095-096-171215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
509 AM MST WED DEC 16 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Dec 16, 7:29 AM MST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 AM MST WED DEC 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY SNOW 11 N CHEYENNE 41.30N 104.79W
12/16/2015 M7.8 INCH LARAMIE WY NWS EMPLOYEE
2 TO 3 FOOT DRIFTS.
&&
HAMMERLocal storm report, Dec 16, 10:36 AM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1036 AM MST WED DEC 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW FORT LARAMIE 42.21N 104.52W
12/16/2015 M7.2 INCH GOSHEN WY CO-OP OBSERVER
48 HOUR TOTAL.
0500 AM HEAVY SNOW CHEYENNE 41.15N 104.79W
12/16/2015 M7.3 INCH LARAMIE WY NWS EMPLOYEE
48 HOUR TOTAL.
0600 AM SNOW SHIRLEY BASIN 42.35N 106.21W
12/16/2015 M5.5 INCH CARBON WY CO-OP OBSERVER
48 HOUR TOTAL.
0600 AM HEAVY SNOW 15 S BUSHNELL 41.01N 103.89W
12/16/2015 M7.6 INCH KIMBALL NE CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM HEAVY SNOW 8 N LODGEPOLE 41.26N 102.64W
12/16/2015 M10.2 INCH CHEYENNE NE CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM HEAVY SNOW LODGEPOLE 41.15N 102.64W
12/16/2015 M7.0 INCH CHEYENNE NE CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM HEAVY SNOW 4 SE BUFORD 41.07N 105.25W
12/16/2015 M9.9 INCH LARAMIE WY CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM HEAVY SNOW 10 SSE BROADWATER 41.46N 102.78W
12/16/2015 E4.0 INCH MORRILL NE CO-OP OBSERVER
ESTIMATED 48 HOUR TOTAL.
0700 AM SNOW 29 N TORRINGTON 42.49N 104.18W
12/16/2015 M4.8 INCH GOSHEN WY CO-OP OBSERVER
48 HOUR TOTAL.
0730 AM HEAVY SNOW SYBILLE RESEARCH UNIT 41.76N 105.38W
12/16/2015 M6.2 INCH ALBANY WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW 3 NNW CHEYENNE 41.19N 104.81W
12/16/2015 M9.0 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 7 WNW BURNS 41.23N 104.48W
12/16/2015 M9.0 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 2 NE KIMBALL 41.25N 103.63W
12/16/2015 M11.5 INCH KIMBALL NE CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW HEMINGFORD 42.32N 103.08W
12/16/2015 M12.0 INCH BOX BUTTE NE CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM SNOW 4 SE LARAMIE 41.27N 105.53W
12/16/2015 E4.4 INCH ALBANY WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW 7 NE CHEYENNE 41.22N 104.70W
12/16/2015 M7.0 INCH LARAMIE WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM SNOW 13 SSW MANVILLE 42.61N 104.71W
12/16/2015 E4.5 INCH PLATTE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 17 WNW CHEYENNE 41.24N 105.09W
12/16/2015 M6.0 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM SNOW 4 WSW DOUGLAS 42.73N 105.47W
12/16/2015 M1.8 INCH CONVERSE WY COCORAHS
0800 AM HEAVY SNOW 1 NNE CENTENNIAL 41.31N 106.10W
12/16/2015 M8.4 INCH ALBANY WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 5 NE CHEYENNE 41.20N 104.72W
12/16/2015 M6.3 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 10 SSE TORRINGTON 41.93N 104.11W
12/16/2015 M13.3 INCH GOSHEN WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 21 WSW WARREN AF BASE 41.04N 105.23W
12/16/2015 M9.9 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW ELK MOUNTAIN 41.69N 106.41W
12/16/2015 M14.9 INCH CARBON WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 10 WSW ROCK RIVER 41.68N 106.15W
12/16/2015 M13.6 INCH CARBON WY COCORAHS
48 HOUR TOTAL.
0800 AM SNOW 1 N RAWLINS 41.80N 107.23W
12/16/2015 M3.2 INCH CARBON WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW HILLSDALE 41.21N 104.48W
12/16/2015 M9.0 INCH LARAMIE WY CO-OP OBSERVER
STORM TOTAL.
0800 AM HEAVY SNOW 12 SSE HORSE CREEK 41.25N 105.09W
12/16/2015 M9.0 INCH LARAMIE WY CO-OP OBSERVER
STORM TOTAL.
0800 AM HEAVY SNOW 5 E DALTON 41.41N 102.87W
12/16/2015 M12.0 INCH CHEYENNE NE CO-OP OBSERVER
STORM TOTAL. 0.68 INCH LIQUID.
0800 AM HEAVY SNOW BURNS 41.19N 104.36W
12/16/2015 M7.5 INCH LARAMIE WY CO-OP OBSERVER
STORM TOTAL.
&&
HAMMERLocal storm report, Dec 16, 11:32 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
1132 AM MST WED DEC 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW WHEATLAND 42.05N 104.96W
12/15/2015 E5.0 INCH PLATTE WY PUBLIC
CALLER SAID THAT AMOUNTS LOOKED TO BE 4-5 INCHES AROUND
TOWN.
1200 PM SNOW 14 SW ESTERBROOK 42.27N 105.55W
12/15/2015 E6.0 INCH ALBANY WY PARK/FOREST SRVC
WINDY PEAK SNOTEL IN THE LARAMIE RANGE. ELEVATION 7900
FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 36 HOURS.
1200 PM HEAVY SNOW 10 SSW ARLINGTON 41.46N 106.28W
12/15/2015 E14.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 36 HOURS.
1200 PM HEAVY SNOW 21 SSE ELK MOUNTAIN 41.41N 106.26W
12/15/2015 E16.0 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500
FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 36 HOURS.
1200 PM HEAVY SNOW 12 SE LARAMIE 41.19N 105.42W
12/15/2015 E7.5 INCH ALBANY WY PARK/FOREST SRVC
CROW CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8330
FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER
PAST 36 HOURS.
1200 PM SNOW 25 W ESTERBROOK 42.41N 105.85W
12/15/2015 E9.0 INCH ALBANY WY PARK/FOREST SRVC
LA PRELE CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION
8375 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 36 HOURS.
1200 PM HEAVY SNOW 6 SW CENTENNIAL 41.24N 106.19W
12/15/2015 E12.0 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER
PAST 36 HOURS.
1200 PM SNOW 24 W SARATOGA 41.45N 107.28W
12/15/2015 E7.5 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 36 HOURS.
1200 PM HEAVY SNOW HILLSDALE 41.21N 104.48W
12/15/2015 M6.5 INCH LARAMIE WY PUBLIC
RELAYED VIA SOCIAL MEDIA.
1200 PM HEAVY SNOW 20 WNW ENCAMPMENT 41.32N 107.15W
12/15/2015 E13.5 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS
OVER PAST 36 HOURS.
1200 PM SNOW 14 E DIXON 41.03N 107.27W
12/15/2015 E3.0 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 36 HOURS.
0100 PM SNOW 6 S DOUGLAS 42.67N 105.39W
12/15/2015 M2.7 INCH CONVERSE WY PUBLIC
0140 PM SNOW TORRINGTON 42.07N 104.18W
12/15/2015 E5.0 INCH GOSHEN WY EMERGENCY MNGR
MULTIPLE REPORTS OF AN ESTIMATED 5 INCHES OF SNOW IN
TORRINGTON.
0142 PM HEAVY SNOW ALLIANCE 42.10N 102.87W
12/15/2015 M8.5 INCH BOX BUTTE NE PUBLIC
0148 PM HEAVY SNOW GERING 41.83N 103.67W
12/15/2015 E8.0 INCH SCOTTS BLUFF NE PUBLIC
RELAYED VIA SOCIAL MEDIA.
0200 PM HEAVY SNOW 8 NE HAWK SPRINGS 41.87N 104.16W
12/15/2015 M12.0 INCH GOSHEN WY LAW ENFORCEMENT
0215 PM HEAVY SNOW PINE BLUFFS 41.18N 104.07W
12/15/2015 M7.5 INCH LARAMIE WY PUBLIC
RELAYED VIA SOCIAL MEDIA.
0215 PM HEAVY SNOW LA GRANGE 41.64N 104.16W
12/15/2015 M9.0 INCH GOSHEN WY FIRE DEPT/RESCUE
0230 PM SNOW DOUGLAS 42.76N 105.39W
12/15/2015 E1.0 INCH CONVERSE WY LAW ENFORCEMENT
0230 PM HEAVY SNOW MELBETA 41.78N 103.52W
12/15/2015 M7.5 INCH SCOTTS BLUFF NE TRAINED SPOTTER
STORM TOTAL SO FAR
0230 PM SNOW LARAMIE 41.31N 105.58W
12/15/2015 E5.0 INCH ALBANY WY TRAINED SPOTTER
MULTIPLE REPORTS OF 3-5 INCHES IN LARAMIE
0230 PM HEAVY SNOW CHADRON 42.83N 103.00W
12/15/2015 M7.0 INCH DAWES NE BROADCAST MEDIA
STORM TOTAL SO FAR
0250 PM SNOW LUSK 42.76N 104.45W
12/15/2015 E4.0 INCH NIOBRARA WY LAW ENFORCEMENT
ESTIMATED 3-4 INCHES
0250 PM HEAVY SNOW HILLSDALE 41.21N 104.48W
12/15/2015 M7.0 INCH LARAMIE WY COCORAHS
0255 PM HEAVY SNOW 6 NW SIDNEY 41.20N 103.05W
12/15/2015 E8.0 INCH CHEYENNE NE PUBLIC
RELAYED VIA SOCIAL MEDIA.
0305 PM HEAVY SNOW 1 NW CHEYENNE 41.16N 104.81W
12/15/2015 M7.0 INCH LARAMIE WY BROADCAST MEDIA
0305 PM HEAVY SNOW SCOTTSBLUFF 41.87N 103.66W
12/15/2015 M8.0 INCH SCOTTS BLUFF NE EMERGENCY MNGR
0326 PM HEAVY SNOW SARATOGA 41.45N 106.81W
12/15/2015 E8.0 INCH CARBON WY PUBLIC
SEVERAL REPORTS OF 7 TO 10 INCHES OF SNOW ACCUMULATION
AROUND TOWN.
0326 PM SNOW ENCAMPMENT 41.21N 106.79W
12/15/2015 M4.6 INCH CARBON WY COCORAHS
0348 PM HEAVY SNOW CENTENNIAL 41.30N 106.11W
12/15/2015 M13.0 INCH ALBANY WY POST OFFICE
0400 PM HEAVY SNOW MELBETA 41.78N 103.52W
12/15/2015 M9.0 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0400 PM HEAVY SNOW WOODS LANDING 41.11N 106.02W
12/15/2015 E8.0 INCH ALBANY WY PUBLIC
0400 PM SNOW SINCLAIR 41.78N 107.12W
12/15/2015 M4.5 INCH CARBON WY PUBLIC
0525 PM HEAVY SNOW 3 SW YODER 41.89N 104.34W
12/15/2015 E8.0 INCH GOSHEN WY PUBLIC
0525 PM HEAVY SNOW CHEYENNE 41.15N 104.79W
12/15/2015 M6.7 INCH LARAMIE WY OFFICIAL NWS OBS
OFFICIAL NWS OBSERVATION AS OF 5 PM THIS EVENING
0525 PM HEAVY SNOW CHADRON 42.83N 103.00W
12/15/2015 M9.0 INCH DAWES NE BROADCAST MEDIA
0653 PM HEAVY SNOW CHADRON 42.83N 103.00W
12/15/2015 M10.5 INCH DAWES NE BROADCAST MEDIA
0653 PM HEAVY SNOW KIMBALL 41.23N 103.66W
12/15/2015 M9.0 INCH KIMBALL NE PUBLIC
0653 PM HEAVY SNOW 10 S FORT LARAMIE 42.07N 104.52W
12/15/2015 E7.5 INCH GOSHEN WY BROADCAST MEDIA
0653 PM HEAVY SNOW BRIDGEPORT 41.67N 103.10W
12/15/2015 E9.0 INCH MORRILL NE BROADCAST MEDIA
ESTIMATED SNOW ACCUMULATION BETWEEN 8 TO 10 INCHES IN THE
BRIDGEPORT AREA.
0653 PM HEAVY SNOW ALLIANCE 42.10N 102.87W
12/15/2015 E10.0 INCH BOX BUTTE NE BROADCAST MEDIA
0653 PM HEAVY SNOW WILDCAT HILLS STATE REC 41.70N 103.67W
12/15/2015 E12.0 INCH SCOTTS BLUFF NE BROADCAST MEDIA
0653 PM HEAVY SNOW 2 NNW CHEYENNE 41.17N 104.81W
12/15/2015 E8.0 INCH LARAMIE WY NWS EMPLOYEE
0653 PM HEAVY SNOW GERING 41.83N 103.67W
12/15/2015 M9.0 INCH SCOTTS BLUFF NE PUBLIC
0653 PM HEAVY SNOW PINE BLUFFS 41.18N 104.07W
12/15/2015 E9.0 INCH LARAMIE WY FIRE DEPT/RESCUE
STILL SNOWING IN PINE BLUFFS. LOTS OF DRIFTING.
0830 PM HEAVY SNOW MELBETA 41.78N 103.52W
12/15/2015 M10.0 INCH SCOTTS BLUFF NE PUBLIC
0930 PM HEAVY SNOW CHADRON 42.83N 103.00W
12/15/2015 E12.0 INCH DAWES NE BROADCAST MEDIA
0400 AM HEAVY SNOW 11 N CHEYENNE 41.30N 104.79W
12/16/2015 M7.8 INCH LARAMIE WY NWS EMPLOYEE
2 TO 3 FOOT DRIFTS.
0500 AM HEAVY SNOW FORT LARAMIE 42.21N 104.52W
12/16/2015 M7.2 INCH GOSHEN WY CO-OP OBSERVER
48 HOUR TOTAL.
0500 AM HEAVY SNOW CHEYENNE 41.15N 104.79W
12/16/2015 M7.3 INCH LARAMIE WY NWS EMPLOYEE
48 HOUR TOTAL.
0600 AM HEAVY SNOW 15 S BUSHNELL 41.01N 103.89W
12/16/2015 M7.6 INCH KIMBALL NE CO-OP OBSERVER
48 HOUR TOTAL.
0600 AM SNOW SHIRLEY BASIN 42.35N 106.21W
12/16/2015 M5.5 INCH CARBON WY CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM HEAVY SNOW 10 SSE BROADWATER 41.46N 102.78W
12/16/2015 E4.0 INCH MORRILL NE CO-OP OBSERVER
ESTIMATED 48 HOUR TOTAL.
0700 AM HEAVY SNOW 8 N LODGEPOLE 41.26N 102.64W
12/16/2015 M10.2 INCH CHEYENNE NE CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM HEAVY SNOW 4 SE BUFORD 41.07N 105.25W
12/16/2015 M9.9 INCH LARAMIE WY CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM SNOW 29 N TORRINGTON 42.49N 104.18W
12/16/2015 M4.8 INCH GOSHEN WY CO-OP OBSERVER
48 HOUR TOTAL.
0700 AM HEAVY SNOW LODGEPOLE 41.15N 102.64W
12/16/2015 M7.0 INCH CHEYENNE NE CO-OP OBSERVER
48 HOUR TOTAL.
0730 AM HEAVY SNOW SYBILLE RESEARCH UNIT 41.76N 105.38W
12/16/2015 M6.2 INCH ALBANY WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM SNOW 4 SE LARAMIE 41.27N 105.53W
12/16/2015 E4.4 INCH ALBANY WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW 2 NE KIMBALL 41.25N 103.63W
12/16/2015 M11.5 INCH KIMBALL NE CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW 5 E DALTON 41.41N 102.87W
12/16/2015 M12.0 INCH CHEYENNE NE CO-OP OBSERVER
STORM TOTAL. 0.68 INCH LIQUID.
0800 AM HEAVY SNOW 12 SSE HORSE CREEK 41.25N 105.09W
12/16/2015 M9.0 INCH LARAMIE WY CO-OP OBSERVER
STORM TOTAL.
0800 AM HEAVY SNOW HILLSDALE 41.21N 104.48W
12/16/2015 M9.0 INCH LARAMIE WY CO-OP OBSERVER
STORM TOTAL.
0800 AM SNOW 1 N RAWLINS 41.80N 107.23W
12/16/2015 M3.2 INCH CARBON WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW 10 WSW ROCK RIVER 41.68N 106.15W
12/16/2015 M13.6 INCH CARBON WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW ELK MOUNTAIN 41.69N 106.41W
12/16/2015 M14.9 INCH CARBON WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 21 WSW WARREN AF BASE 41.04N 105.23W
12/16/2015 M9.9 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 10 SSE TORRINGTON 41.93N 104.11W
12/16/2015 M13.3 INCH GOSHEN WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 5 NE CHEYENNE 41.20N 104.72W
12/16/2015 M6.3 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW 7 NE CHEYENNE 41.22N 104.70W
12/16/2015 M7.0 INCH LARAMIE WY CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW 7 WNW BURNS 41.23N 104.48W
12/16/2015 M9.0 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW BURNS 41.19N 104.36W
12/16/2015 M7.5 INCH LARAMIE WY CO-OP OBSERVER
STORM TOTAL.
0800 AM HEAVY SNOW 1 NNE CENTENNIAL 41.31N 106.10W
12/16/2015 M8.4 INCH ALBANY WY COCORAHS
48 HOUR TOTAL.
0800 AM SNOW 4 WSW DOUGLAS 42.73N 105.47W
12/16/2015 M1.8 INCH CONVERSE WY COCORAHS
0800 AM HEAVY SNOW 17 WNW CHEYENNE 41.24N 105.09W
12/16/2015 M6.0 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
0800 AM SNOW 13 SSW MANVILLE 42.61N 104.71W
12/16/2015 E4.5 INCH PLATTE WY COCORAHS
48 HOUR TOTAL.
0800 AM HEAVY SNOW HEMINGFORD 42.32N 103.08W
12/16/2015 M12.0 INCH BOX BUTTE NE CO-OP OBSERVER
48 HOUR TOTAL.
0800 AM HEAVY SNOW 3 NNW CHEYENNE 41.19N 104.81W
12/16/2015 M9.0 INCH LARAMIE WY COCORAHS
48 HOUR TOTAL.
&&
HAMMERLocal storm report, Dec 16, 11:49 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 AM MST WED DEC 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM SNOW GLENROCK 42.86N 105.86W
12/16/2015 E6.0 INCH CONVERSE WY TRAINED SPOTTER
&&
RCOXLocal storm report, Dec 16, 11:52 AM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1152 AM MST WED DEC 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM SNOW 10 N VAN TASSELL 42.81N 104.09W
12/16/2015 E7.0 INCH NIOBRARA WY TRAINED SPOTTER
SPOTTER ESTIMATED 6-8 INCHES.
&&
RCOXWinter Weather, Sierra Madre Range
- When
- December 16, 12:00 PM MST to December 17, 12:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated 7.5 inches of snow.
Winter Weather, Sierra Madre Range
- When
- December 16, 12:00 PM MST to December 17, 12:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey Park SNOTEL (elevation 8950 ft) estimated 7.5 inches of snow.
Winter Weather, Snowy Range
- When
- December 16, 12:00 PM MST to December 17, 12:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 10 inches of snow.
Winter Weather, Snowy Range
- When
- December 16, 12:00 PM MST to December 17, 12:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated 8 inches of snow.
Winter Weather, Snowy Range
- When
- December 16, 12:00 PM MST to December 17, 12:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 8 inches of snow.
Winter Weather, Snowy Range
- When
- December 16, 12:00 PM MST to December 17, 12:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 6 inches of snow.
Winter Weather, Snowy Range
- When
- December 16, 12:00 PM MST to December 17, 12:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10500 ft) estimated 10 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Arizona, December 16, 20151 death · 1 event
- High Surf in Hawaii, December 16 to 23, 20159 events
- High Surf in Hawaii, December 16 to 17, 20156 events
- Heavy Snow in Idaho, December 16, 20153 events
- Winter Weather in Colorado, December 16 to 17, 20153 events
- Flood in Wisconsin, December 16 to 19, 2015$5,000 · 1 event
- Heavy Snow in Montana, December 16, 20151 event
- Heavy Snow in Oregon, December 16 to 17, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612745, 612746, 612747, 612748, 612749, 612750, 612752.